Email
Password
Remember meForgot password?
    Log in with Twitter

article imageFour drug overdose deaths in Vancouver in under 24 hours

By Marcus Hondro     Dec 24, 2015 in Health
There have been four more deaths due to drug overdose in Vancouver and police believe fentanyl may again be responsible. In the past three days there have also been 21 overdoses in which the victim has survived.
Rash of overdose deaths
Vancouver Police issued a warning to casual and regular drug users to keep wary of what they are buying and not to use alone; users are also encouraged to call 911 if they show any signs of overdose. These latest four deaths of drug users occurred within 24 hours from Tuesday night to Wednesday afternoon.
The names of the dead have not been released but their ages have. A woman in her mid-20s died in East Vancouver, a 24-year-old male died in the downtown Vancouver area, another East Vancouver death occurred, this one a 35-year-old male, and a man in his 50s died. All died of overdose in separate locations and toxicology testing is being done.
Stolen fentanyl on streets
It is believed drugs recently stolen from a pharmacy have made their way to the streets. Fentanyl patches were stolen, along with percocets; fentanyl is a synthetic opioid between 50 to 100 times stronger than other opioids, while percocets are narcotic pain relievers containing oxycodone. There is concern there may be fake percocets containing fentanyl being sold on the streets.
"The fake Percosec are simply a white tablet, a generic version of the drug, that may contain fentanyl, as well,” Police Constable Brian Montague told media. "Fentanyl has become a serious problem, we’re seeing it in all kinds of drugs like cocaine, heroin, fake prescription drugs, party drugs."
During 2014 about 300 drug users died from overdose in B.C., 25 percent of those deaths involving fentanyl. In 2015, the list of overdose deaths due to fentanyl includes a North Vancouver couple who were recreational drug users; when Amelia and Hardy Leighton died in July they left behind a two-year-old.
Symptoms of fentanyl overdose include difficulty breathing, extreme fatigue and a slowing of the heart rate.
More about Drug use, vancouver overdoses, fentanyl
More news from
Latest News
Top News